Alert archive / Georgia / Heat Advisories in 2015
Heat Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jun 17, 2015, 3:25 AM EDT for 52 counties in Georgia. It took effect at Jun 17, 2015, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 3:25 AM EDT (07:25 UTC)
- In effect from
- Jun 17, 2015, 12:00 PM EDT
- Expired
- Jun 17, 2015, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 52 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS72 KFFC 170725 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 AM EDT WED JUN 17 2015 GAZ027-036>039-047>051-058>062-069>076-079>086-090>098-102>113- 171800- /O.NEW.KFFC.HT.Y.0002.150617T1600Z-150618T0000Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 325 AM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * LOCATIONS...PARTS OF CENTRAL AND EASTERN GEORGIA...GENERALLY EAST OF A LINE FROM FORT BENNING TO THOMASTON TO COVINGTON TO ATHENS. * HEAT INDEX VALUES...AROUND 105. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
2 follow-up statements
429 WWUS72 KFFC 171602 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EDT WED JUN 17 2015 GAZ027-036>039-047>051-058>062-069>076-079>086-090>098-102>113- 180000- /O.CON.KFFC.HT.Y.0002.000000T0000Z-150618T0000Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 1202 PM EDT WED JUN 17 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PARTS OF CENTRAL AND EASTERN GEORGIA...GENERALLY SOUTH AND EAST OF A LINE FROM FORT BENNING TO THOMASTON...COVINGTON AND ATHENS. * HEAT INDEX VALUES...AROUND 105-109. * IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER... THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
030 WWUS72 KFFC 180003 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT WED JUN 17 2015 GAZ027-036>039-047>051-058>062-069>076-079>086-090>098-102>113- 180115- /O.EXP.KFFC.HT.Y.0002.000000T0000Z-150618T0000Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE... MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 803 PM EDT WED JUN 17 2015 ...HEAT ADVISORY HAS EXPIRED... WE WILL BE MONITORING THE NEED FOR ANOTHER ADVISORY FOR THURSDAY BUT THE CURRENT ADVISORY HAS EXPIRED AS TEMPERATURES HAVE COOLED THIS EVENING. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jun 17, 1:19 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 1:19 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 AM EDT WED JUN 17 2015
.PREV DISCUSSION... /ISSUED 745 PM EDT TUE JUN 16 2015/
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL REMAIN ANCHORED SURFACE AND ALOFT OVER THE
SOUTHEAST THROUGH THE SHORT TERM. SATELLITE SHOWING CENTER OF THE
SURFACE HIGH IN THE VICINITY OF SOUTHEAST GEORGIA. THE FORECAST
AREA SHOULD BE MOSTLY DRY THIS AFTERNOON AND EVENING BUT
ISOLATED CONVECTION CANNOT BE RULED OUT. HAVE KEPT SLIGHT
CHANCE AREA WIDE UNTIL EARLY THIS EVENING. NOT MUCH CHANGE EXPECTED
FOR TOMORROW. LOCATION OF THUNDERSTORMS SHOULD BE RANDOM SO HAVE
KEPT A SLIGHT CHANCE ACROSS THE AREA AGAIN ON WEDNESDAY EXCEPT
FOR A BIT HIGHER ACROSS THE MOUNTAINS.
MID TO UPPER 90S ARE EXPECTED AGAIN ACROSS THE FORECAST AREA ON
WEDNESDAY. DEW POINTS HAVE BEEN MIXING OUT INTO THE MID 60S TO NEAR
70 HELPING TO KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA EXCEPT
FOR SOME AREAS OVER EAST CENTRAL TODAY. WILL LET THE CURRENT
ADVISORY EXPIRE THIS EVENING. WEDNESDAY LOOKS BORDERLINE EXCEPT IN
A FEW AREAS MAINLY EAST. WILL NOT ISSUE ANY ADVISORY FOR TOMORROW
AT THIS TIME BUT WILL LET THE EVENING AND MIDNIGHT SHIFTS TAKE
ANOTHER LOOK.
41
LONG TERM /THURSDAY THROUGH TUESDAY/...
ONCE AGAIN...12Z CYCLE OF THE MEDIUM RANGE MODELS REMAIN FAIRLY
CONSISTENT WITH PREVIOUS TRENDS OF SLOWLY WEAKENING THE UPPER RIDGE
BY THE END OF THE WEEK...THROUGH THE UPCOMING WEEKEND AND INTO EARLY
NEXT WEEK. THIS SHOULD ALLOW FOR SOMEWHAT BETTER COVERAGE OF
CONVECTION WITH A GENERAL DIURNAL PATTERN AND SLIGHTLY MORE MODERATE
TEMPERATURES. CURRENT EXTENDED FORECAST GRIDS SHOW THIS PATTERN
WELL...SO MINIMAL CHANGES WERE MADE FOR THIS UPDATE. PLEASE SEE THE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.
20
PREV LONG TERM DISCUSSION... /ISSUED 306 AM EDT TUE JUN 16 2015/
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HOT TEMPERATURES CONTINUE INTO THE EXTENDED AS UPPER RIDGE REMAINS
IN PLACE. GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF WITH THE
SHORT WAVE TRACKING ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE
OHIO VALLEY LATE THIS WEEK INTO THE WEEKEND. THIS WILL HELP TO
WEAKEN THE UPPER RIDGE EVER SO SLIGHTLY AND BRING HIGH
TEMPERATURES DOWN A FEW DEGREES LATE THIS WEEK INTO THE WEEKEND.
REGARDLESS THOUGH...IT WILL STILL BE HOT WITH HIGHS ABOVE NORMAL.
FORECAST HEAT INDICES ARE AT OR ABOVE 105 AGAIN ACROSS PARTS OF
EAST CENTRAL GEORGIA ON THURSDAY SO WILL HAVE TO MONITOR FOR
POTENTIAL HEAT ADVISORY THAT DAY. OTHERWISE...WITH HIGH TEMPS
COOLING SLIGHTLY AFTER THAT...HEAT INDICES STAY BELOW 105.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A WEAK FRONT
IS FORECAST TO MOVE INTO NORTH GEORGIA ON MONDAY AND THIS MAY HELP
TO PROVIDE SOMEWHAT OF A FOCUS FOR CONVECTION.
11
CLIMATE...
RECORDS FOR 06-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1911 62 1961 74 1924 50 1917
KATL 98 1936 66 1927 74 1943 47 1917
1934
1920
KMCN 99 1964 69 1927 75 1964 50 1917
1920
1911
KCSG 103 1936 73 1989 76 1963 53 1917
RECORDS FOR 06-17
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1936 66 1927 74 1981 53 1974
1944
1918
KATL 102 1936 64 1961 75 1944 52 1974
1925
1881
KMCN 100 1944 65 1961 75 1944 56 2012
1912
KCSG 102 1936 65 1961 77 1943 55 1917
RECORDS FOR 06-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1944 69 1963 76 1944 54 1974
1933 1914 1926
KATL 101 1944 67 1914 78 1881 56 1899
KMCN 101 1944 73 1955 76 1912 57 1995
1899
KCSG 104 1944 79 1961 76 1936 59 1961
&&
.AVIATION...
06Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. DIURNAL CU EXPECTED
BETWEEN 040 AND 050 DURING HEATING TODAY. POPS TOO MINIMAL TO
INCLUDE IN THE TERMINALS. WINDS WILL BE VERY LIGHT EARLY THIS
MORNING AND MAY SHIFT MORE TO THE NW. BY EARLY AFTERNOON...WINDS
WILL SHIFT BACK TO THE W/SW WITH SPEEDS 8KT OR LESS.
//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 97 74 98 74 / 20 20 30 30
ATLANTA 94 76 94 75 / 20 20 30 30
BLAIRSVILLE 89 67 91 67 / 30 20 30 30
CARTERSVILLE 95 72 96 72 / 20 20 30 30
COLUMBUS 96 75 96 75 / 20 20 30 30
GAINESVILLE 94 74 94 73 / 30 20 30 30
MACON 98 73 97 73 / 30 20 30 30
ROME 95 72 96 72 / 20 20 30 30
PEACHTREE CITY 95 72 94 73 / 20 20 30 30
VIDALIA 99 75 98 75 / 30 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...
AVIATION...Hazardous weather outlook, Jun 16, 10:50 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1050 PM EDT TUE JUN 16 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1050 PM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...TUESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...ALTHOUGH IT WILL BE A FEW DEGREES COOLER FOR THE END OF THE WEEK AND THIS WEEKEND. HEAT INDICES WILL ONCE AGAIN BE AROUND 105 ACROSS PARTS OF EAST CENTRAL GEORGIA WEDNESDAY AND THURSDAY AND THIS WILL NEED TO BE MONITORED FOR POSSIBLE HEAT ADVISORIES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE CHANCES INCREASE LATER IN THE WEEK AS THE UPPER RIDGE WEAKENS SLIGHTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:14 PM EDT | Special Weather Statement | FFC | Catoosa | 31 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 51 min |
| Jun 17, 5:19 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Jun 17, 5:45 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jun 17, 5:47 PM EDT | Special Weather Statement | FFC | Laurens | 28 min |
| Jun 17, 5:53 PM EDT | Special Weather Statement | FFC | Bleckley | 22 min |
| Jun 17, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Johnson, Laurens, Washington, Wilkinson | 41 min |
| Jun 17, 6:45 PM EDT | Special Weather Statement | FFC | Crisp | 60 min |
| Jun 17, 7:03 PM EDT | Special Weather Statement | FFC | Schley | 27 min |
| Jun 17, 7:36 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jun 17, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.